Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 44, NWS Paducah, KY

April 11, 2014Butler County, Ripley County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 11, 2014, 2:44 PM CDT for Butler County, Ripley County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2014, 2:44 PM CDT (19:44 UTC)
Expired
Apr 11, 2014, 3:30 PM CDT
In force
46 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Butler County, MO, Ripley County, MO

The radar

The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1658 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:40 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 11, 12:40 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1240 PM CDT Fri Apr 11 2014

.UPDATE...
Issued at 1235 PM CDT FRI APR 11 2014

Updated the aviation discussion for the 18Z TAF issuance.

&&

.SHORT TERM...(Today through Sunday)
Issued at 105 AM CDT FRI APR 11 2014

A weak frontal boundary will be dragged across the PAH FA today.
Accompanying the boundary's passage, will be a chance of
showers/storms. Current radar mosaic and lightning plot overlay
shows their existence just north of the area now, including the
occasional stroke of thunder/ltg. This is all adequately reflected
in the inherited package, so only minor timing/areal adjustments
per the latest guidance is necessary.

After its passage, the flow goes zonal and a drying/warming trend
occurs over the weekend. This is in lieu of the next developing
storm system that takes shape Sat night-early Sunday over the
Plains states. As it ejects toward us, it moves in with our next
chance pops beginning Sunday pm over SEMO.

.LONG TERM...(Monday through Thursday)
Issued at 254 AM CDT FRI APR 11 2014

The long term will start off on a stormy note Sunday night into
Monday. A moist southern stream shortwave will eject northeast from
the southern Plains...passing across the Lower and Mid Mississippi
Valley around 12z Monday. This shortwave will interact with a strong
southerly low level jet...around 60 knots at 850 mb. A period of
showers and thunderstorms with locally heavy rain will occur. The
fast movement of the system should keep amounts from getting too far
out of hand.

As far as severe weather potential...instability still appears to be
a limiting factor. The best potential for any organized severe
weather would be early Sunday night west of the Mississippi
River...before the stabilizing influence of nocturnal cooling takes
full effect. After that time...both the gfs and ecmwf indicate
mlcapes will be under 500 j/kg Sunday night...so any severe weather
would likely be isolated in nature. The impressive wind fields and
strong forcing associated with the system could partially offset the
lack of instability.

A strong cold front will sweep east across the forecast area Monday
morning...bringing an end to the significant rainfall. Temps will
generally remain steady through the day as gusty northwest winds
bring sharply cooler air southeastward.

On Monday night...a full latitude shortwave trough will move east
from the Plains...crossing the Mississippi Valley Tuesday. This
trough will cause clouds and showers to linger Monday night across
much of the region. Gusty winds and much cooler temps will be the
main weather story.

On Tuesday and Tuesday night...the core of the cold air at 850 mb
will swing east across the Mid Mississippi and Lower Ohio Valleys.
Skies will clear on Tuesday as the shortwave moves east. There is a
decent potential for frost or even freezing temps Tuesday night as a
surface high passes near or north of the Lower Ohio Valley.

Wednesday into Thursday...the low level flow will gradually veer
into the southeast as the surface high retreats east across the
Appalachians. Dry conditions are expected as a 500 mb ridge moves
east across our region and flattens out. Temps will slowly recover
toward seasonal norms.

&&

.AVIATION...
Issued at 1235 PM CDT FRI APR 11 2014

With the exception of the possibility of MVFR cigs at KCGI/KPAH
between 15-18Z Saturday, VFR conditions expected at all sites through the
period. Light and variable winds through 12Z, then out of the south
aob 10 knots.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

AVIATION...JP
Hazardous weather outlook, Apr 11, 4:16 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
416 AM CDT FRI APR 11 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
416 AM CDT FRI APR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS EXISTS TODAY WITH HEAVY RAIN AND
LIGHTNING AS THE PRIMARY THREATS SHOULD A STORM OCCUR. SEVERE
WEATHER IS NOT ANTICIPATED.

RIVER FLOODING CONTINUES. REFER TO THE FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RATHER STRONG STORM SYSTEM IS EXPECTED SUNDAY NIGHT INTO
MONDAY...WHEN THUNDERSTORMS ARE LIKELY. LOCALLY HEAVY RAIN IS
POSSIBLE. SEVERE STORMS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED TO THE LATEST FORECASTS FOR SPOTTER
ACTIVATION POSSIBILITIES.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:24 PM CDTSevere Thunderstorm WarningPAHButler, Ripley51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.